|Is PEP Combivir necessary?
Apr 1, 2012
My daughter was exposed to vomit from an advanced aids patient who vomited and sneezed the vomit in her face as she was helping her swallow. She is not sure if any of the spray entered her eyes and it was approximately 6 minutes before she could wash her face and eyes. The doctor prescibed PEP Combivir (40) pills and did a baseline bloodtest. There seems to be some dangerous side effects for Combivir. Should she take this medication for the 20 days? Is there any danger for her contracting the virus from the spray? She said the vomit and spray was pinkish in color. (blood?)
| Response from Dr. Young
This sounds like a very low risk exposure, particularly since it's not even clear if there was an exposure to the eyes. I'm not sure that I'd recommend PEP for this exposure.
That said, with clinical monitoring, Combivir is generally safe for the short time of PEP treatment. Also, PEP treatment is for 28, not 20 days.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Dangers Of Combivir?
- What Does The Disease Affect Hiv?
- How Many People Are Infected With Hiv In Canada?
- Are People Living With Hiv More Likely To Commit Suicide?
- Would Swollen Lymph Nodes Not Show Up In Blood Work If It Is Hiv
- How To Get Assistance For People Living With Hiv In Baton Rouge Louisiana?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.